MAUDE Adverse Event Report: OBERDORF : SYNTHES PRODUKTIONS GMBH EXTRACTION SCREWDRIVER; SCREWDRIVERS

OBERDORF : SYNTHES PRODUKTIONS GMBH EXTRACTION SCREWDRIVER; SCREWDRIVERS
Catalog Number 352.311
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/29/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional narrative: patient information is unknown.Device is an instrument and is not implanted/explanted.Complainant part is not expected to be returned for manufacturer review/investigation.Contact phone number was not provided.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes (b)(4) reports an event in (b)(6) as follows: it was reported that the apical portion of the screwdriver broke off inside the screw.It was not possible to extract the screw.Another screwdriver was used to complete the procedure.Concomitant product: screw (part/lot unknown, quantity 1).(b)(4).
 
Additional Manufacturer Narrative
A review of the device history records has been requested.: subject device has been received and is currently in the evaluation process.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Additional narrative: part 352.311, lot 7503750: release to warehouse date: 13january2014.Supplier: (b)(4).No non-conformance reports were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.A product investigation was completed: our investigation has shown that the received screwdriver is in a used condition.The driver 352.311 consists of three components: driver shaft including handle, inner shaft and an outer sleeve.The tip of the inner shaft was found broken.The broken part was not returned.The manufacturing review shows that the production procedure was according to the specifications and there were no issues that would contribute to this complaint condition.Unfortunately, we only have limited information in the complaint description and cannot confirm how this happened.It is likely that an off-axis loading during attempted screw removal and/or the application of excessive force caused the tip breakage.Because of the damage and without broken part the complaint relevant dimensions cannot be checked for dimensional accuracy.Finally, we conclude that the cause of failure is not due to any manufacturing non-conformances.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
EXTRACTION SCREWDRIVER
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
OBERDORF : SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf
SZ 
MDR Report Key7154327
Report Number8030965-2017-51011
Device Sequence Number1863647
Product Code HXX
UDI-Device Identifier07611819790735
UDI-Public(01)07611819790735(10)LOTUNKNOWN
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number352.311
Device Lot Number7503750
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/06/2018
Initial Date Received by Manufacturer 12/01/2017
Supplement Date Received by Manufacturer02/07/2018
02/26/2018
Initial Report FDA Received Date12/29/2017
Supplement Report FDA Received Date02/16/2018
02/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;